Alert archive / Mississippi / Freeze Warnings in 2009
Freeze Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Dec 5, 2009, 4:42 AM CST for George County, Stone County, Mississippi. It took effect at Dec 6, 2009, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2009, 4:42 AM CST (10:42 UTC)
- In effect from
- Dec 6, 2009, 12:00 AM CST
- Expired
- Dec 6, 2009, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties George County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 63 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 051042 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 442 AM CST SAT DEC 5 2009 ...A HARD FREEZE WARNING IS IN EFFECT FOR INTERIOR PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL ALABAMA AND SOUTHEAST MISSISSIPPI...FROM MIDNIGHT TONIGHT UNTIL 7 AM CST SUNDAY MORNING... ...A FREEZE WARNING IS IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE... AWAY FROM THE COAST AND PORTIONS OF SOUTHEASTERN MISSISSIPPI FROM MIDNIGHT TONIGHT UNTIL 7 AM CST SUNDAY MORNING... HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE AREA THIS EVENING. FAIR SKIES AND LIGHT WINDS WILL PREVAIL OVER THE REGION TONIGHT PROVIDING FOR OPTIMUM RADIATIONAL COOLING. TEMPERATURES OVER INTERIOR PORTIONS OF SOUTHERN ALABAMA AND SOUTHEASTERN MISSISSIPPI WILL FALL INTO THE MID TO LOW 20S AFTER MIDNIGHT UNTIL SHORTLY AFTER SUNRISE SUNDAY. ASIDE FROM AREAS ALONG THE COAST...THE WESTERN FLORIDA PANHANDLE AND COASTAL COUNTIES OF SOUTHWEST ALABAMA AND THE SOUTHEASTERN COUNTIES OF MISSISSIPPI...JACKSON AND GEORGE...WILL SEE TEMPERATURES DROP BELOW FREEZING AND INTO THE UPPER 20S AFTER MIDNIGHT TONIGHT. ALZ051>060-MSZ067-075-076-051845- /O.NEW.KMOB.HZ.W.0008.091206T0600Z-091206T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN 442 AM CST SAT DEC 5 2009 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES WILL DROP TO 26 DEGREES OR LESS FOR MORE THAN FOUR HOURS. PEOPLE...PETS ...PLANTS AND PIPES SHOULD BE PROTECTED FROM EXPOSURE. && $$ ALZ061>064-FLZ001>006-MSZ078-079-051845- /O.NEW.KMOB.FZ.W.0004.091206T0600Z-091206T1300Z/ UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-STONE-GEORGE- INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO...WIGGINS...LUCEDALE 442 AM CST SAT DEC 5 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
000 WWUS74 KMOB 052150 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 350 PM CST SAT DEC 5 2009 ...A HARD FREEZE WARNING IS IN EFFECT FOR INTERIOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA AND SOUTHEAST MISSISSIPPI AND PART OF THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE...FROM MIDNIGHT TONIGHT UNTIL 8 AM CST SUNDAY MORNING... ...A FREEZE WARNING IS IN EFFECT FOR EXTREME SOUTHWEST ALABAMA AND MUCH OF THE NORTHWEST FLORIDA PANHANDLE AWAY FROM THE COAST...AND EXTREME SOUTHEASTERN MISSISSIPPI FROM MIDNIGHT TONIGHT UNTIL 8 AM CST SUNDAY MORNING... .COLD HIGH PRESSURE WILL BUILD INTO THE AREA THIS EVENING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP QUICKLY DURING THE EVENING HOURS...WITH SUB FREEZING TEMPERATURES OCCURRING ACROSS ALL BUT THE IMMEDIATE COASTAL AREAS OVERNIGHT. TEMPERATURES WILL DROP INTO THE LOWER TWENTIES ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE INLAND PORTION OF SOUTHEAST MISSISSIPPI...AND PART OF THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE WITH MID TO UPPER TWENTIES CLOSER TO THE COAST. THIS WILL RESULT IN A HARD FREEZE GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO JACKSON ALABAMA TO CRESTVIEW FLORIDA AND A FREEZE SOUTH OF THIS LINE. FLZ003-005-060600- /O.CAN.KMOB.FZ.W.0004.091206T0600Z-091206T1300Z/ /O.EXB.KMOB.HZ.W.0008.091206T0600Z-091206T1400Z/ INLAND SANTA ROSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...JAY...CRESTVIEW 350 PM CST SAT DEC 5 2009 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... ...FREEZE WARNING IS CANCELLED AND REPLACED WITH A HARD FREEZE WARNING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY. THE FREEZE WARNING HAS BEEN CANCELED AND REPLACED WITH A HARD FREEZE WARNING. TEMPERATURES WILL DROP BELOW FREEZING IN THE MID TO LATE EVENING HOURS THEN DROP INTO THE LOWER TWENTIES DURING THE LATE NIGHT AND EARLY MORNING HOURS. TEMPERATURES WILL RISE ABOVE FREEZING SHORTLY AFTER 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES DROPPING BELOW 26 DEGREES FOR MORE THAN FIVE HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PEOPLE...PETS ...PLANTS AND PIPES SHOULD BE PROTECTED FROM EXPOSURE. && $$ ALZ051>060-MSZ067-075-076-060600- /O.EXT.KMOB.HZ.W.0008.091206T0600Z-091206T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN 350 PM CST SAT DEC 5 2009 ...HARD FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... THE HARD FREEZE WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY. TEMPERATURES WILL DROP BELOW FREEZING IN THE MID TO LATE EVENING HOURS THEN DROP INTO THE LOWER TWENTIES DURING THE LATE NIGHT AND EARLY MORNING HOURS. TEMPERATURES WILL RISE ABOVE FREEZING SHORTLY AFTER 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES DROPPING BELOW 26 DEGREES FOR MORE THAN FIVE HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PEOPLE...PETS ...PLANTS AND PIPES SHOULD BE PROTECTED FROM EXPOSURE. && $$ ALZ061>064-FLZ001-002-004-006-MSZ078-079-060600- /O.EXT.KMOB.FZ.W.0004.091206T0600Z-091206T1400Z/ UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA-STONE-GEORGE- INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...PACE...MILTON...WRIGHT...SEMINOLE...EGLIN AFB... VALPARAISO...WIGGINS...LUCEDALE 350 PM CST SAT DEC 5 2009 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY. TEMPERATURES WILL DROP BELOW FREEZING IN THE LATE EVENING HOURS THEN DROP INTO THE MID TO UPPER TWENTIES DURING THE LATE NIGHT AND EARLY MORNING HOURS. TEMPERATURES WILL RISE ABOVE FREEZING BY 8 AM. TEMPERATURES NEAR THE IMMEDIATE COAST WILL BE SLIGHTLY WARMER...IN THE LOWER TO MID THIRTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS74 KMOB 060601 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1201 AM CST SUN DEC 6 2009 ...A HARD FREEZE WARNING REMAINS IN EFFECT FOR INTERIOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA AND SOUTHEAST MISSISSIPPI AND PART OF THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE UNTIL 8 AM CST SUNDAY MORNING... ...A FREEZE WARNING REMAINS IN EFFECT FOR EXTREME SOUTHWEST ALABAMA AND MUCH OF THE NORTHWEST FLORIDA PANHANDLE AWAY FROM THE COAST...AND EXTREME SOUTHEASTERN MISSISSIPPI UNTIL 8 AM CST SUNDAY MORNING... .COLD HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP QUICKLY...WITH SUB FREEZING TEMPERATURES OCCURRING ACROSS ALL BUT THE IMMEDIATE COASTAL AREAS OVERNIGHT. TEMPERATURES WILL DROP INTO THE LOWER TWENTIES ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE INLAND PORTION OF SOUTHEAST MISSISSIPPI...AND PART OF THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE WITH MID TO UPPER TWENTIES CLOSER TO THE COAST. THIS WILL RESULT IN A HARD FREEZE GENERALLY NORTH OF A LINE FROM NEW AUGUSTA MISSISSIPPI TO JACKSON ALABAMA TO CRESTVIEW FLORIDA AND A FREEZE SOUTH OF THIS LINE. ALZ051>060-FLZ003-005-MSZ067-075-076-061400- /O.CON.KMOB.HZ.W.0008.000000T0000Z-091206T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY- GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 1201 AM CST SUN DEC 6 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY. TEMPERATURES WILL CONTINUE TO DROP INTO THE LOWER TWENTIES DURING THE LATE NIGHT AND EARLY MORNING HOURS. TEMPERATURES WILL RISE ABOVE FREEZING SHORTLY AFTER 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES DROPPING BELOW 26 DEGREES FOR MORE THAN FIVE HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PEOPLE...PETS ...PLANTS AND PIPES SHOULD BE PROTECTED FROM EXPOSURE. && $$ ALZ061>064-FLZ001-002-004-006-MSZ078-079-061400- /O.CON.KMOB.FZ.W.0004.000000T0000Z-091206T1400Z/ UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA-STONE-GEORGE- INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...PACE...MILTON...WRIGHT...SEMINOLE...EGLIN AFB... VALPARAISO...WIGGINS...LUCEDALE 1201 AM CST SUN DEC 6 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY. TEMPERATURES WILL DROP INTO THE MID TO UPPER TWENTIES DURING THE LATE NIGHT AND EARLY MORNING HOURS. TEMPERATURES WILL RISE ABOVE FREEZING BY 8 AM. TEMPERATURES NEAR THE IMMEDIATE COAST WILL BE SLIGHTLY WARMER...IN THE LOWER TO MID THIRTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS74 KMOB 061025 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 425 AM CST SUN DEC 6 2009 ...A HARD FREEZE WARNING IS CANCELED FOR INTERIOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...SOUTHEAST MISSISSIPPI...AND PART OF THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE AND A FREEZE WARNING REMAINS IN EFFECT ELSEWHERE... .TEMPERATURES ACROSS THE AREA HAVE REMAINED STEADY WITH TEMPERATURES NEAR FREEZING AT MOST LOCATIONS. THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELED THE HARD FREEZE WARNING FOR INTERIOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...SOUTHEAST MISSISSIPPI...AND PART OF THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING ELSEWHERE. ALZ051>060-FLZ003-005-MSZ067-075-076-061130- /O.CAN.KMOB.HZ.W.0008.000000T0000Z-091206T1400Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY- GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 425 AM CST SUN DEC 6 2009 ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELED THE HARD FREEZE WARNING FOR INTERIOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...SOUTHEAST MISSISSIPPI...AND PART OF THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE. A HIGH CLOUD DECK HAS MOVED IN UNEXPECTEDLY AND CAUSED TEMPERATURES ACROSS THE AREA TO BE NEARLY STEADY THROUGH THIS MORNING...WELL ABOVE THE UPPER 20S AT MOST LOCATIONS. A HARD FREEZE IS NO LONGER EXPECTED SINCE TEMPERATURES AT MOST LOCATIONS ARE AROUND FREEZING...BUT NOT EXPECTED TO REACH HARD FREEZE CRITERIA FOR TEMPERATURE NOR DURATION. THEREFORE...THE HARD FREEZE WARNING HAS BEEN CANCELED FOR THESE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...AND NORTHWEST FLORIDA. $$ ALZ061>064-FLZ001-002-004-006-MSZ078-079-061400- /O.CON.KMOB.FZ.W.0004.000000T0000Z-091206T1400Z/ UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INLAND ESCAMBIA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA-STONE-GEORGE- INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...PACE...MILTON...WRIGHT...SEMINOLE...EGLIN AFB... VALPARAISO...WIGGINS...LUCEDALE 425 AM CST SUN DEC 6 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. TEMPERATURES NEAR THE IMMEDIATE COAST WILL BE CLOSE OR SLIGHTLY BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Dec 4, 11:55 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Dec 4, 11:55 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1155 PM CST FRI DEC 4 2009
.UPDATE...FORECAST LOOKS TO BE ON TRACK THUS FAR THIS EVENING.
EARLIER IN THE EVENING WE HAD BEEN RECEIVING REPORTS OF RAIN MIXED
WITH SLEET...BUT DURING THE PAST HOUR REPORTS OF RAIN MIXED WITH
SNOW...AND CHANGING TO PURE SNOW...HAVE BEEN RECEIVED FROM OUR
SOUTHEAST MISSISSIPPI COUNTIES AS WELL AS PARTS OF INTERIOR
SOUTHWEST ALABAMA. REPORTS FROM MOST LOCATIONS INDICATE LITTLE TO NO
ACCUMULATIONS THUS FAR...BUT VARIOUS REPORTS FROM PERRY COUNTY
MISSISSIPPI INDICATE ANYWHERE FROM ONE HALF INCH TO ONE INCH OF SNOW
CURRENTLY ON THE GROUND (MAINLY ON GRASSY AREAS). APPEARS THE
HEAVIEST BAND OF SNOW WILL LIKELY OCCUR FROM PERRY COUNTY
MISSISSIPPI...ACROSS PARTS OF GREENE AND WAYNE COUNTIES OF
MISSISSIPPI AND INTO WASHINGTON...CHOCTAW AND CLARKE COUNTIES OF
ALABAMA. UP TO 1 TO 2 INCHES COULD BE POSSIBLE IN THESE AREAS
THROUGH THE EARLY MORNING HOURS. 12/DS
&&
.SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...EXPANDED WINTER WEATHER
ADVISORY EARLIER IN THE DAY TO INCLUDE ESCAMBIA...CONECUH AND BUTLER
COUNTIES IN ALABAMA. PRETTY MUCH INCLUDED THE I-65 CORRIDOR FOR THE
POTENTIAL OF SOME SLICK SPOTS ON BRIDGES. MODELS STILL IN GOOD
AGREEMENT WITH THE TRACK AND TIMING OF A LOW PRESSURE SYSTEM THAT
WILL MOVE ACROSS THE CENTRAL GULF OF MEXICO FROM LATE THIS AFTERNOON
THROUGH SATURDAY MORNING. A COLD AIRMASS...TEMPERATURES IN THE MID
30S...HAS ALREADY ENTERED INTO NORTHERN MISSISSIPPI. THESE AIRMASS
WILL BE MOVING SOUTHWARD ACROSS MISSISSIPPI AND ALABAMA AS THE LOW
TRACKS EAST. DEEP MOISTURE ON THE NORTH SIDE OF THE LOW PRESSURE
SYSTEM IS EVIDENT ON SAT IMAGERY...AND WIDESPREAD RAIN ACROSS THE
SOUTHEAST TEXAS AND SOUTHERN LOUISIANA BEING DETECTED BY REGIONAL
RADARS. THIS PRECIPITATION WILL SPREAD EAST AND ENTER INTO THE
SOUTHERN PORTIONS OF MISSISSIPPI/ALABAMA...AND THE NORTHWEST FLORIDA
PANHANDLE BY EARLY EVENING. LIGHT TO MODERATE RAIN WILL INCREASING
IN COVERAGE BY MIDNIGHT. AS THE COLDER AIRMASS FILTERS IN...THE RAIN
WILL START TO TRANSITION TO A MIXTURE OF RAIN AND SNOW ACROSS THE
ADVISORY AREA BEFORE MIDNIGHT...AND EVENTUALLY TO ALL SNOW AFTER
MIDNIGHT. THERE IS THE POTENTIAL FOR ACCUMULATIONS OF 1 TO 2
INCHES...MAINLY OVER GRASSY AND ELEVATED SURFACES. RAIN... POSSIBLY
MIXED WITH SNOW...COULD OCCUR ON THE SOUTHERN FRINGES OF THE
ADVISORY AREA...BUT LITTLE TO NO ACCUMULATION IS EXPECTED. SKIES
EXPECTED TO CLEAR QUICKLY ON SATURDAY...WITH A DRY PERIOD THROUGH
THE WEEKEND. WIND CHILL READINGS COULD REACH THE LOW TO MID 20S WITH
THIS SYSTEM. THE COLDEST TEMPERATURES WILL OCCUR SATURDAY NIGHT WITH
LOW IN THE LOWER/MID 20S INLAND AREAS AND LOWER 30S ALONG THE COAST
SECTIONS. /22
.LONG TERM MONDAY THROUGH FRIDAY...NO CHANGES NEEDED TO THE
EXTENDED GRIDS AT THIS TIME. HIGH PRESSURE WILL DOMINATE THE
FORECAST AREA THROUGH EARLY NEXT WEEK...FOLLOWED BY ANOTHER STRONG
LOW PRESSURE SYSTEM MIDDLE OF NEXT WEEK. /22
&&
.MARINE...A VERY ACTIVE PATTERN FOR THE MARINE FORECAST. A LOW
PRESSURE SYSTEM OVER THE NORTHWESTERN GULF MOVES QUICKLY EASTWARD
ACROSS THE CENTRAL GULF AND INTO THE ATLANTIC BY SATURDAY MORNING
WHILE STRONG HIGH PRESSURE BUILDS IN FROM THE SOUTHERN PLAINS.
NORTHERLY WINDS OVER THE MARINE AREA BECOME STRONG THIS EVENING THEN
GRADUALLY SUBSIDE DURING THE DAY ON SATURDAY. HAVE ADJUSTED THE
SMALL CRAFT ADVISORY TIMING TO MATCH WINDS INCREASING FIRST OVER THE
OFFSHORE WATERS THIS EVENING...THEN AS WINDS SUBSIDE THE ADVISORY
ENDS FIRST OVER MOBILE BAY FOLLOWED BY THE NEAR AND OFFSHORE WATERS
ON SATURDAY. THE SURFACE HIGH MOVES ACROSS THE REGION SATURDAY
AFTERNOON INTO SUNDAY MORNING WITH MODERATE OFFSHORE WINDS GRADUALLY
VEERING AROUND TO THE EAST AND DECREASING. ANOTHER SURFACE LOW/WAVE
DEVELOPS OVER COASTAL TEXAS ON SUNDAY AND ADVANCES EASTWARD ALONG
THE GULF COAST THROUGH SUNDAY NIGHT. THE EASTERLY FLOW OVER THE
MARINE AREA INCREASES LATE SUNDAY AFTERNOON AND VEERS AROUND TO THE
SOUTH SUNDAY NIGHT...POSSIBLY BRIEFLY ATTAINING SMALL CRAFT ADVISORY
CRITERIA. THE LOW WEAKENS AND EXITS TO THE EAST ON MONDAY WITH A
LARGE RIDGE BUILDING IN FROM THE PLAINS. WINDS SWITCH AROUND TO THE
NORTH MONDAY NIGHT THEN A STRONG SYSTEM ADVANCES ACROSS THE PLAINS.
WINDS VEER AROUND TO THE SOUTH ON TUESDAY AND INCREASE TO 20/20-25
KNOTS THEN DECREASE SOMEWHAT AHEAD OF A COLD FRONT WHICH MOVES
THROUGH WEDNESDAY AFTERNOON. /29
&&
.AVIATION...SWATH OF STRATUS/STRATOCUMULUS HAS BROKEN UP OVER MOB
AND BFM BUT REMAINS OVER PNS. HAVE GONE WITH PREVAILING VFR AT MOB
AND BFM WITH MVFR CEILINGS CONTINUING AT PNS...BUT THEN VFR
CONDITIONS FOR ALL THREE BY 22Z. HAVE INCLUDED TEMPO GROUPS AT MOB
AND BFM FOR OCCASIONAL PATCHES OF STRATOCUMULUS THAT MOVE ACROSS THE
AREA...AND A TEMPO GROUP FOR PNS FOR LIKEWISE SCATTERED CLOUDS AT
PNS UNTIL 22Z. MVFR CEILINGS SET IN ACROSS THE AREA BY 1Z WITH
CEILINGS LOWERING THROUGH 5Z AS OVERRUNNING INTENSIFIES AND SUBCLOUD
AIR MOISTENS. HAVE STARTED WITH PREVAILING VERY LIGHT RAIN AT 1Z
WITH A TEMPO GROUP FROM 1 TO 5Z THEN PROB30 FROM 5Z TO 11Z FOR
PERIODS OF MODERATE RAIN. THERE IS A SLIGHT POSSIBILITY THAT SOME
SNOW MAY MIX IN WITH THE RAIN AT MOB AND BFM PROBABLY BETWEEN 8-11Z
BUT HAVE NOT INCLUDED IN THE TAFS AT THIS TIME AND WILL REASSESS AT
00Z TAF CYCLE. CEILINGS LIFT BY 13Z WITH CLEARING EXPECTED LATER IN
THE DAY. /29
&&
.FIRE...RAINS WILL MOVE NORTHWARD OFF THE GULF BY THIS EVENING.
COLDER AIR WILL BE DRAWN SOUTHWARD AND WILL ALLOW THE POTENTIAL OF
SOME WINTER WEATHER PRECIPITATION TONIGHT...MAINLY OVER THE NORTHERN
ZONES. A DRY PERIOD WILL RESUME OVER THE WEEKEND INTO EARLY NEXT
WEEK...WITH RAIN RETURNING BY THE MIDDLE OF NEXT WEEK. LOWEST DAYTIME
HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS THE NEXT COUPLE OF DAYS
WITH DAYTIME DISPERSIONS MOSTLY FAIR TO AVERAGE. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 32 50 27 56 / 90 05 00 10
PENSACOLA 37 53 31 55 / 90 05 00 10
DESTIN 40 53 36 53 / 90 05 00 10
EVERGREEN 35 48 23 54 / 90 05 00 10
WAYNESBORO 30 48 23 55 / 90 05 00 10
CAMDEN 33 47 22 54 / 90 05 00 10
CRESTVIEW 37 52 25 55 / 90 05 00 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY FROM 11 PM FRIDAY TO 6 AM SATURDAY FOR
THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
ESCAMBIA...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...NONE.
MS...WINTER WEATHER ADVISORY FROM 11 PM FRIDAY TO 6 AM SATURDAY FOR
THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY FROM 9 PM FRIDAY TO 8 AM SATURDAY FOR THE
FOLLOWING ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY FROM 8 PM FRIDAY TO NOON SATURDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...AND COASTAL WATERS FROM PENSACOLA FL TO
PASCAGOULA MS OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 2 PM SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Dec 5, 3:41 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 341 AM CST SAT DEC 5 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-0 6 1100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 341 AM CST SAT DEC 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT THROUGH SATURDAY MORNING. WINTER WEATHER ADVISORY NO LONGER IN EFFECT. A WEAK SURFACE LOW PRESSURE OVER THE EASTERN GULF AND ASSOCIATED MOISTURE THAT BROUGHT THE SEASONS FIRST SNOW WILL CONTINUE MOVING AWAY FROM THE REGION TODAY. THE MOST IMPORTANT THING TO REMEMBER IS THAT ONCE SLUSHY SNOW WILL RE-FREEZE ON BRIDGES AND OVERPASSES THROUGH ABOUT 8 AM CST. SLOW DOWN AND TAKE EXTRA PRECAUTION IF YOU ARE DRIVING THIS WILL MAINLY BE NORTHWEST OF A LINE FROM WIGGINS TO CITRONELLE TO NEAR THOMASVILLE. A STRONG OFFSHORE FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH THE FIRST HALF OF SATURDAY WHICH WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SATURDAY MORNING. CONDITIONS WILL SUBSIDE FROM NORTH TO SOUTH FROM MID MORNING THROUGH EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY MORNING THROUGH FRIDAY. A HARD FREEZE WILL OCCUR TONIGHT AND EARLY SUNDAY MORNING OVER INTERIOR AREAS OF SOUTHWESTERN AND SOUTH CENTRAL ALABAMA. A HARD FREEZE WARNING MEANS THAT 26 DEGREES FOR MORE THAN FOUR HOURS WILL OCCUR. PEOPLE...PETS ...PLANTS AND PIPES SHOULD BE PROTECTED FROM EXPOSURE. A FREEZE IS EXPECTED TONIGHT AND EARLY SUNDAY MORNING OVER THE INTERIOR PORTIONS OF THE COASTAL COUNTIES OF ALABAMA AND THE EXTREME NORTHWEST FLORIDA PANHANDLE. THIS WILL BRING AN END TO THE GROWING SEASON. A FREEZE WARNING IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... AT THIS TIME ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE REQUIRED THROUGH SATURDAY.
In the hours before
Special weather statement, Dec 5, 1:04 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 104 AM CST SAT DEC 5 2009 ALZ051>055-057-061-062-MSZ067-075-076-078-079-050900-UPPER MOBILE-WASHINGTON-MONROE-BUTLER-CLARKE-WILCOX-CHOCTAW-GEORGE-STONE- PERRY-GREENE-WAYNE-UPPER BALDWIN- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...WAYNESBORO... BUTLER...CAMDEN...CHATOM AND GROVE HILL... 104 AM CST SAT DEC 5 2009 ...ACCUMULATING SNOW IS FALLING OVER PORTIONS OF BOTH INTERIOR SOUTHEASTERN MISSISSIPPI AND SOUTHWESTERN ALABAMA... JUST BEFORE 1 AM CST...THE NWS IN MOBILE HAS RECEIVED REPORTS OF UP TO ONE INCH AND A HALF OF SNOW ON THE GROUND NEAR NEW AUGUSTA MISSISSIPPI. ADDITIONAL REPORTS OVER THE LAST 90 MINUTES INDICATE THAT SLEET JUST TURNED TO SNOW IN LUCEDALE MISSISSIPPI...AND SLEET IS OCCURRING OVER PORTIONS OF NORTHERN AND CENTRAL MOBILE COUNTIES. RIGHT NOW...NWS RADAR INDICATED THE CENTRAL AXIS OF THIS APPROXIMATE 40 MILE WIDE SNOWBAND TO EXTEND FROM NEELY TO STATE LINE IN MISSISSIPPI AND THEN FURTHER NORTHEAST TO CHATOM...COFFEEVILLE AND THOMASVILLE IN ALABAMA. THE BACK EDGE OF THE BAND WAS MOVING EAST AROUND 35 MPH...SO EXPECT ABOUT ONE HOUR OF MODERATE TO HEAVY SNOW AND THEN IT WILL TAPER QUICKLY. IT IS NOT OUT OF THE QUESTION FOR ANY ONE LOCATION TO RECEIVE UP TO TWO INCHES OF SNOWFALL IN LESS THAN TWO HOURS BEFORE THE SNOW ENDS ABRUPTLY FROM THE WEST. SURFACE TEMPERATURES ARE HOVERING IN THE 32 TO 35 DEGREE RANGE WHERE IT IS SNOWING...AND IN THE MIDDLE 30S TO THE SOUTHEAST OF THE RAIN SNOW LINE...EXCEPT MID 40S ALONG THE BEACHES WHICH WILL MISS OUT ON THE SNOW THIS TIME. LESSER SNOWFALL AMOUNTS ARE MAKING BRIDGES AND OVERPASSES HAZARDOUS WITHIN THIS BAND DUE TO THE COLDER UNDERLYING SURFACE. SO...SLOW DOWN AND BE CAREFUL THE NWS IN MOBILE WILL CONTINUE TO SUPPLY SHORT TERM FORECAST INFORMATION VIA SPECIAL WEATHER STATEMENTS THROUGH SUNRISE...AND IN ADDITION...YOU MAY VISIT OUR WEB SITE (HTTP://WWW.SRH.NOAA.GOV/MOB) FOR LATEST UPDATES ON THIS FAST-BREAKING SIGNIFICANT SITUATION. PLEASE SUBMIT REAL TIME SNOWFALL DEPTHS OR SLEET REPORTS IN REAL TIME TO 1-877-633-6772. YOUR LOCAL NWS THANKS YOU BECAUSE GROUND TRUTH VERIFICATION MATTERS TO US ALL MEDLIN
Special weather statement, Dec 5, 2:21 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 221 AM CST SAT DEC 5 2009 ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-050915- UPPER MOBILE-ESCAMBIA-COVINGTON-WASHINGTON-CONECUH-MONROE-BUTLER-CLARKE- CRENSHAW-WILCOX-CHOCTAW-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-GEORGE-STONE-PERRY-GREENE-WAYNE-UPPER BALDWIN- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA... WAYNESBORO...ANDALUSIA...BAY MINETTE...BREWTON...BUTLER...CAMDEN... CHATOM...EVERGREEN...GROVE HILL...LUVERNE AND MONROEVILLE... 221 AM CST SAT DEC 5 2009 ...ACCUMULATING SNOW RAPIDLY ENDING FROM THE WEST OVER INTERIOR SOUTHWESTERN ALABAMA... AROUND 215 AM CST...NWS RADAR SHOWED THE BACK EDGE OF A SNOWBAND APPROXIMATELY ALONG AND WEST OF I-65 FROM GREENVILLE TO MOBILE. THE BACK EDGE WAS MOVING RAPIDLY EAST NEAR 40 MPH. THE BAND IS MOVING SO FAST THAT NO MORE THAN A QUARTER INCH OF SNOW SHOULD FALL AS THE BAND RAPIDLY PASSES...IF THAT. DURING THE PAST HOUR...NO FURTHER REPORTS HAVE BEEN RECEIVED. RAIN WAS MIXED WITH SNOW IN WEST MOBILE AT BATES FIELD. ANY ACCUMULATING SNOW WAS LIKELY WEST OF A LINE FROM THOMASVILLE SOUTHWEST TO NEAR CITRONELLE AND OCCURRED EARLIER FRIDAY EVENING THROUGH JUST AFTER MIDNIGHT. AT THE MOST...THE AFOREMENTIONED REGION SHOULD HAVE RECEIVED NO MORE THAN ONE AND ONE-HALF INCHES...WITH THAT MOSTLY BEING ON GRASSY SURFACES. IT WAS REPORTED EARLIER THAT LESSER SNOWFALL AMOUNTS ARE MAKING BRIDGES AND OVERPASSES HAZARDOUS. SO...SLOW DOWN AND BE CAREFUL THE NWS IN MOBILE ALABAMA WILL CONTINUE TO SUPPLY SHORT TERM FORECAST INFORMATION VIA THIS SPECIAL WEATHER STATEMENT PRODUCT THROUGH SUNRISE...AND IN ADDITION...YOU MAY VISIT OUR WEB SITE (HTTP://WWW.SRH.NOAA.GOV/MOB) FOR LATEST UPDATES ON THIS FAST-BREAKING SIGNIFICANT SITUATION. PLEASE SUBMIT REAL TIME SNOWFALL DEPTHS OR SLEET REPORTS IN REAL TIME TO 1-877-633-6772. YOUR LOCAL NWS THANKS YOU BECAUSE GROUND TRUTH VERIFICATION MATTERS TO US ALL MEDLIN
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 4:42 AM CST | Hard Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 24 hr |
| Dec 5, 9:24 AM CST | Small Craft Advisory | MOB | 4 hr |
Nearby
Freeze Warnings in Mississippi, 2009Freeze Warnings in Alabama, 2009Freeze Warnings in Florida, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.